MAUDE Adverse Event Report: DEPUY SPINE INC TORQUE WRENCH

DEPUY SPINE INC TORQUE WRENCH
Catalog Number 277040510
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on an unknown date in 2025.The final torque wrench should be torquing at a specific force but the surgeon experienced an abnormally high force.This caused a final torque drive to strip as well.Upon a closer look, the wrench looks like it isn't working properly.The knob on the side which can used to regulate the force is stuck and not turning.A second wrench was also not torquing properly.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4 h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): a review of the receiving inspection record (ri) was performed torque wrench (product code:2770-40-510, lot number: e1106) the lot number: e1106 was released in eight (8) batches; batch1: qty (b)(4) released 11/17/2006 no discrepancies.Batch2: qty (b)(4) released 11/30/2006 no discrepancies.Batch3: qty (b)(4) released 1/08/2007 no discrepancies.Batch4: qty (b)(4) released 11/30/2006 no discrepancies.Batch5: qty (b)(4) released 11/30/2006 no discrepancies.Batch6: qty (b)(4) released 11/30/2006 no discrepancies.Batch7: qty (b)(4) released 11/30/2006 no discrepancies.Batch8: qty (b)(4) released 11/30/2006 no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TORQUE WRENCH
Common Device Name
WRENCH
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22170888
Report Number1526439-2025-00730
Device Sequence Number15768788
Product Code HXC
UDI-Device Identifier10705034196770
UDI-Public(01)10705034196770(10)E1106
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number277040510
Device Lot NumberE1106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown